Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Feb 21, 2013, 5:05 AM CST for 23 counties in Texas. It took effect at Feb 21, 2013, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2013, 5:05 AM CST (11:05 UTC)
- In effect from
- Feb 21, 2013, 10:00 AM CST
- Expired
- Feb 21, 2013, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
All 23 counties
Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 105 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
391 WWUS84 KEWX 211105 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 505 AM CST THU FEB 21 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING THROUGH 6 PM CST THIS EVENING FOR AREAS ALONG THE I-35 CORRIDOR WEST TO THE RIO GRANDE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... .A PACIFIC COLD FRONT WILL BRING BREEZY WEST TO NORTHWEST WINDS AND A VERY DRY AIRMASS TO SOUTH CENTRAL TEXAS TODAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR AREAS FROM THE I-35 CORRIDOR WEST TO THE RIO GRANDE LATE THIS MORNING THROUGH THIS AFTERNOON. RELATIVE HUMIDITIES WILL FALL INTO THE 10 TO 15 PERCENT RANGE AS 20-FOOT WEST TO NORTHWEST WINDS INCREASE TO 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. WINDS WILL DECREASE BY EARLY EVENING...HOWEVER RELATIVE HUMIDITIES WILL BE SLOW TO RECOVER. TXZ183>187-202>204-217>219-228-220000- /O.UPG.KEWX.FW.A.0003.130221T1600Z-130222T0000Z/ /O.NEW.KEWX.FW.W.0003.130221T1600Z-130222T0000Z/ VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK- ZAVALA-FRIO-DIMMIT- 505 AM CST THU FEB 21 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR THE RIO GRANDE PLAINS AND EDWARDS PLATEAU... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... VAL VERDE...EDWARDS...REAL...KERR...BANDERA...KINNEY... UVALDE...MEDINA...MAVERICK...ZAVALA...FRIO...DIMMIT. * 20-FOOT WIND...WEST TO NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ TXZ171>173-188>192-205-206-220-220000- /O.NEW.KEWX.FW.W.0003.130221T1600Z-130222T0000Z/ LLANO-BURNET-WILLIAMSON-GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS- BEXAR-COMAL-ATASCOSA- 505 AM CST THU FEB 21 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE I-35 CORRIDOR INTO THE EASTERN HILL COUNTRY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... LLANO...BURNET...WILLIAMSON...GILLESPIE...KENDALL...BLANCO... HAYS...TRAVIS...BEXAR...COMAL...ATASCOSA. * 20-FOOT WIND...WEST TO NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
1 follow-up statement
418 WWUS84 KEWX 212152 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 352 PM CST THU FEB 21 2013 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST FROM THE I-35 CORRIDOR WEST TO THE RIO GRANDE DUE TO GUSTY WINDS AND DRY CONDITIONS... .A PACIFIC COLD FRONT WILL BRING BREEZY WEST TO NORTHWEST WINDS AND A VERY DRY AIR MASS TO SOUTH CENTRAL TEXAS TODAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR AREAS FROM THE I- 35 CORRIDOR WEST TO THE RIO GRANDE LATE THIS MORNING THROUGH THIS AFTERNOON. RELATIVE HUMIDITIES WILL FALL INTO THE 10 TO 15 PERCENT RANGE AS 20-FOOT WEST TO NORTHWEST WINDS INCREASE TO 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. WINDS WILL DECREASE BY EARLY EVENING...HOWEVER RELATIVE HUMIDITIES WILL BE SLOW TO RECOVER. TXZ171>173-183>192-202>206-217>220-228-220000- /O.CON.KEWX.FW.W.0003.000000T0000Z-130222T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT- 352 PM CST THU FEB 21 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR THE INTERSTATE 35 CORRIDOR WEST TO THE RIO GRANDE... * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... TRAVIS...KINNEY...UVALDE...MEDINA...BEXAR...COMAL... MAVERICK...ZAVALA...FRIO...ATASCOSA...DIMMIT. * 20-FOOT WIND...WEST TO NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Feb 21, 4:01 AM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Feb 21, 4:01 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 401 AM CST THU FEB 21 2013 .DISCUSSION... SQUALL LINE IS DEVELOPING ALONG A PACIFIC COLD FRONT AS IT MOVES EAST INTO CENTRAL TEXAS. AIRMASS IS CAPPED OFF DUE WARM MID LEVEL TEMPERATURES...HOWEVER FRONT MAY PROVIDE SUFFICIENT LIFT TO BREAK CAP. EXPECT SHOWERS AND ISOLATED THUNDERSTORMS FOR NORTHERN AND EASTERN PARTS OF SOUTH CENTRAL TEXAS THIS MORNING. THERE IS A POTENTIAL FOR STRONG STORMS ACROSS THE FAR NORTH IN PROXIMITY TO THE WARM FRONT WHICH IS ALONG A SONORA TO LLANO TO TEMPLE LINE. ALL RAINS END BY NOON AS THE FRONT MOVES EAST OF OUR AREA. DRY WEST TO NORTHWEST WINDS BECOME BREEZY AND DOWNSLOPE EFFECTS LEAD TO HIGHS IN THE 70S MOST AREAS. ANOTHER COLD FRONT WITH SOME CANADIAN INFLUENCE MOVES THROUGH OUR AREA TONIGHT RESULTING IN MUCH COOLER TEMPERATURES FRIDAY. WEAK UPPER LEVEL TROUGHS MOVE ACROSS THE SOUTHERN PLAINS FRIDAY AND AGAIN EARLY SATURDAY. NO IMPACT EXCEPT FOR SOME CLOUDS. ANOTHER UPPER LEVEL TROUGH AND SURFACE COLD FRONT MOVE ACROSS TEXAS SUNDAY INTO MONDAY. THE GFS AND NAVGEM CONTINUE TO BE MORE PROGRESSIVE WHILE THE CANADIAN GEM AND ECMWF ARE A LITTLE MORE AMPLIFIED AND SLOWER. FAVOR THE GFS DUE TO THE PROGRESSIVE PATTERN THIS WINTER. HOWEVER...WILL BLEND POPS BETWEEN THE GFS AND ECMWF DUE TO SOME UNCERTAINTY GOING WITH SLIGHT CHANCE POPS OVER EASTERN AREAS. YET ANOTHER UPPER LEVEL TROUGH AND SURFACE COLD FRONT MOVE ACROSS TEXAS ON WEDNESDAY. RAIN IS NOT EXPECTED THOUGH WITH A DRY AIRMASS IN PLACE. && .FIRE WEATHER... EXPECT FIRE WEATHER WATCH TO BE UPGRADED TO A RED FLAG WARNING SHORTLY DUE TO CRITICAL FIRE WEATHER CONDITIONS EXPECTED ALONG AND WEST OF THE I-35 CORRIDOR FROM LATE MORNING THROUGH AFTERNOON. WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL COMBINE WITH RELATIVE HUMIDITIES FALLING INTO THE TEENS. THERE WILL BE ELEVATED FIRE WEATHER CONDITIONS DURING THE AFTERNOON HOURS ACROSS THE RIO GRANDE PLAINS INTO EDWARDS PLATEAU FOR THE NEXT SEVERAL DAYS AS RELATIVE HUMIDITIES FALL INTO THE TEENS WITH WINDS GENERALLY AROUND 10 MPH OR LESS. MORE WIDESPREAD ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY BEHIND ANOTHER COLD FRONT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 78 44 64 39 72 / 40 0 - 0 0 AUSTIN BERGSTROM INTL AIRPORT 78 38 64 32 72 / 40 0 - 0 0 NEW BRAUNFELS MUNI AIRPORT 79 42 67 36 73 / 20 0 - 0 0 BURNET MUNI AIRPORT 74 37 62 35 70 / 40 0 - 0 0 DEL RIO INTL AIRPORT 76 43 77 42 75 / 0 0 0 0 0 GEORGETOWN MUNI AIRPORT 76 38 62 34 70 / 70 0 - 0 0 HONDO MUNI AIRPORT 79 41 71 37 74 / - 0 0 0 0 SAN MARCOS MUNI AIRPORT 78 43 65 36 72 / 30 0 - 0 0 LA GRANGE - FAYETTE REGIONAL 77 46 64 40 71 / 70 - - - - SAN ANTONIO INTL AIRPORT 78 44 68 39 72 / 10 0 - 0 0 STINSON MUNI AIRPORT 79 44 68 39 72 / 10 0 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 10 AM CST THIS MORNING THROUGH THIS AFTERNOON FOR THE FOLLOWING COUNTIES: BANDERA...DIMMIT...EDWARDS... FRIO...KERR...KINNEY...MAVERICK...MEDINA...REAL...UVALDE...VAL VERDE...ZAVALA. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...04
Hazardous weather outlook, Feb 20, 8:42 PM CST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 842 PM CST WED FEB 20 2013 TXZ171>173-183>194-202>209-217>225-228-211215- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 842 PM CST WED FEB 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING ALONG A COLD FRONT MOVING INTO THE WESTERN EDWARDS PLATEAU AND HILL COUNTRY AFTER MIDNIGHT. A FEW STORMS BE STRONG AND CONTAIN HAIL NEAR ONE HALF INCH IN DIAMETER ALONG WITH WIND GUSTS NEAR 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED LATE THURSDAY MORNING AND THURSDAY AFTERNOON WEST OF THE I-35 CORRIDOR. MINIMUM RELATIVE HUMIDITIES WILL BE NEAR 20 PERCENT JUST WEST OF THE I-35 CORRIDOR TO AROUND 10 PERCENT ALONG THE RIO GRANDE. 20-FOOT WINDS WILL BE WEST AT 15 TO 25 MPH. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 6:52 AM CST | Special Weather Statement | EWX | Burnet | 38 min |
| Feb 21, 7:34 AM CST | Special Weather Statement | EWX | Burnet | 41 min |
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.